Alert archive / Guam / Wind Advisories in 2012

Wind Advisory 3, NWS Guam

December 27, 2012

NWS Guam issued this wind advisory at Dec 27, 2012, 1:04 PM CST. It took effect at Dec 27, 2012, 2:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2012, 1:04 PM CST (19:04 UTC)
In effect from
Dec 27, 2012, 2:00 PM CST
Expired
Dec 28, 2012, 2:00 AM CST
In force
12 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WWMY70 PGUM 271804
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
404 AM CHST FRI DEC 28 2012

.A TRADE-WIND SURGE WILL PRODUCE STRONG WINDS ACROSS THE MARIANAS
TODAY.

GUZ001>004-280800-
/X.NEW.PGUM.WI.Y.0003.121227T2000Z-121228T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
404 AM CHST FRI DEC 28 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING...

THE NATIONAL WEATHER SERVICE ON GUAM HAS ISSUED A WIND ADVISORY...IN
EFFECT UNTIL 6 PM CHST THIS EVENING.

NORTHEAST WINDS OF 20 TO 30 MPH WILL GUST AS HIGH AS 40 MPH TODAY.
WINDS ARE EXPECTED TO DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. TARPS...TRASH CANS
AND OTHER LIGHT OUTDOOR ITEMS SHOULD BE SECURED.

&&

$$
1 follow-up statement
122 
WWMY70 PGUM 280813
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
613 PM CHST FRI DEC 28 2012

...WINDS ARE DIMINISHING ACROSS THE MARIANAS...

.DECREASED MIXING OF THE AIR WILL ALLOW WIND AND GUSTS TO SUBSIDE
TONIGHT ACROSS THE MARIANAS.

GUZ001>004-280915-
/X.EXP.PGUM.WI.Y.0003.000000T0000Z-121228T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
613 PM CHST FRI DEC 28 2012

...WIND ADVISORY HAS EXPIRED...

THE SETTING SUN WILL ALLOW MIXING OF THE AIR TO DECREASE THIS
EVENING. THIS WILL CAUSE WIND SPEED AND GUSTS TO SUBSIDE
OVERNIGHT...FALLING BELOW ADVISORY CRITERIA. THEREFORE...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE. BREEZY CONDITIONS WILL REMAIN
IN THE AREA FOR THE NEXT FEW DAYS. THE PEAK GUST WAS 43 MPH NEAR
APRA HARBOR

$$

STANKO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Dec 27, 1:27 AM CST, 11 hours 37 minutes earlier.

Area forecast discussion, Dec 27, 1:27 AM CST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
527 PM CHST THU DEC 27 2012

.SYNOPSIS...
PARTLY CLOUDY SKIES...ISOLATED SHOWERS AND BREEZY CONDITIONS ARE
FOUND ACROSS THE FORECAST ZONES. A SHEAR LINE HAS REMAINED OVER
THE NORTHERN CNMI NORTH OF ANATAHAN WHILE A WEAK TRADE
DISTURBANCE HAS SHIFTED WESTWARD TO NEAR 148E.

&&

.DISCUSSION...
LATEST MODEL RUNS HAVE KEPT CONSISTENT WITH INHERITED FORECAST.
GFS INITIALIZED BEST DEPICTING THE TRADE DISTURBANCE TO THE EAST.
THIS TRADE DISTURBANCE IS STILL PROJECTED TO MOVE WEST...PASSING
ACROSS GUAM AND ROTA TOMORROW MORNING. SCATTERED SHOWERS REMAIN IN
THE FORECAST FOR GUAM AND ROTA AND THE COASTAL ZONES FOR
TOMORROW...WITH ISOLATED COVERAGE FOR TINIAN AND SAIPAN. SUSTAINED
WINDS ARE STILL EXPECTED ON FRIDAY. GENERALLY DRY WEATHER IS
EXPECTED THROUGH THE WEEKEND.

&&

.MARINE...
GUAM AND SAIPAN BUOYS SHOW COMBINED SEAS OF 9 TO 11 FEET THIS
AFTERNOON. COMBINED SEAS WILL RISE BY 1 TO 2 FEET ACROSS THE
MARIANAS ON FRIDAY. HIGH SURF ADVISORY FOR NORTH AND EAST FACING
REEFS AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THE
WEEKEND.

&&

.EASTERN MICRONESIA...
MODELS SHOW AN AREA OF SHOWERS GENERATED BY TRADE-WIND
CONVERGENCE OVER EASTERN MICRONESIA THROUGH MUCH OF THE COMING
FORECAST PERIOD. SCATTEROMETER THIS AFTERNOON DOES SHOW TRADE-
WIND CONVERGENCE NEAR 5N BETWEEN 163E TO THE DATELINE. FEW
SHOWERS ARE ASSOCIATED WITH THIS CONVERGENCE AT THIS TIME.

THE MODELS SEEM TO AGREE ON BRINGING MORE SHOWERS ACROSS KOSRAE
FRIDAY NIGHT AND OVER POHNPEI SATURDAY NIGHT. MODELS KEEP A BAND
OF SHOWERS ASSOCIATED WITH THE TRADE-WIND CONVERGENCE ACROSS
EASTERN MICRONESIA THROUGH THE FORECAST. DOUBT THAT SCATTERED
SHOWERS WILL PERSIST THROUGH THE WHOLE FORECAST. HARD TO PIN
POINT EXACT TIMING OF SCATTERED SHOWERS BUT DID ADD THEM TO
POHNPEI SATURDAY NIGHT THROUGH SUNDAY AND FRIDAY THROUGH SATURDAY
NIGHT FOR KOSRAE. WHILE THERE MAY BE PERIODS OF SHOWERS FOR
MAJURO FEEL THAT THE BULK OF THEM WILL REMAIN SOUTH OF THIS AREA.

WAVE WATCH MODEL INDICATES RISING SWELLS OVER THE NEXT FEW DAYS
ACROSS THE REGION. ALL LOCATIONS WILL NEED TO BE MONITORED FOR
POSSIBLE INCREASE IN THE EASTERLY SWELL RESULTING IN HAZARDOUS
SURF CONDITIONS. HAZARDOUS SURF IS LIKELY FOR KOSRAE SUNDAY.

&&

.WESTERN MICRONESIA...
SATELLITE IMAGERY THIS AFTERNOON SHOWS AN AREA OF SHOWERS TO THE
EAST OF PALAU. SCATTEROMETER DATA SUGGEST THIS AREA IS ASSOCIATED
WITH WIND SPEED CONVERGENCE. MODELS DO SHOW THIS AREA MOVING
ACROSS THE REPUBLIC LATER TONIGHT AND FRIDAY. FEEL THAT SHOWERS
WILL REMAIN ISOLATED BUT SKIES WILL BECOME MOSTLY CLOUDY LATE
TONIGHT AND STAY THAT WAY THROUGH SATURDAY NIGHT.

MODELS WANT TO BUILD A LARGE BAND OF SHOWERS NORTH OF A NEAR-
EQUATORIAL TROUGH MONDAY AND TUESDAY. THIS WILL INCREASE THE
CHANCE OF SHOWERS ACROSS PALAU AND YAP AT THAT TIME. NOT CERTAIN
ABOUT THIS SO LEFT SCATTERED SHOWERS OUT OF THE FORECAST UNTIL
MORE IS KNOWN. IF THESE SHOWERS DO OCCUR THEY ARE PREDICTED TO
REMAIN SOUTH OF CHUUK...HOWEVER A TRADE-WIND DISTURBANCE MOVING
IN FROM EASTERN MICRONESIA MAY BRING A FEW SHOWERS TO CHUUK
SUNDAY.

WAVE WATCH MODEL INDICATES RISING SWELLS OVER THE NEXT FEW DAYS
ACROSS THE REGION. ALL LOCATIONS WILL NEED TO BE MONITORED FOR
POSSIBLE INCREASE IN THE EASTERLY SWELL RESULTING IN HAZARDOUS
SURF CONDITIONS. WAVE WATCH MODEL DATA SHOWS LARGE SWELLS...9 TO
10 FEET...OVER PALAU AND YAP FRIDAY NIGHT THROUGH AT LEAST SUNDAY
NIGHT AND CHUUK MONDAY NIGHT AND TUESDAY. THESE SWELLS WILL BE
FORMED FROM STRONG WINDS THAT WILL BE ACROSS THE REGION THE NEXT
FEW DAYS.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 6 PM CHST TUESDAY FOR GUZ001>004.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST TUESDAY FOR PMZ151>154.

&&

M. AYDLETT/ZIOBRO

Nearby

Wind Advisories in Guam, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.